Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 204, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 4:21 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 9, 2001, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:53 PM CDT | Hail 0.75 | Lewisburg, TN | Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 092123 SVRBNA TNC003-117-092215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE MARSHALL COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG * UNTIL 515 PM CDT * AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF SEVERE THUNDERSTORMS 11 MILES NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 25 MPH. * THE CLUSTER OF SEVERE THUNDERSTORMS WILL BE NEAR... SHELBYVILLE AT 445 PM CDT LEWISBURG AT 440 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR TENNESSEE. $$ BOYD LAT...LON 3564 8681 3569 8652 3539 8631 3536 8678
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:20 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 9, 3:20 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT MON JUL 9 2001 CLOUD DEBRIS FROM CONVECTION MADE TEMPERATURES REALLY TRICKY THIS AFTERNOON. CLOUDS THINNED ENOUGH MOST AREAS TO RECOVER TO AT LEAST LOWER RANGE OF FORECAST TEMPERATURES...LOWER 90S. CLOUDS LIMITED INSTABILITY OVER NORTH MID TN...WHICH COULD HAVE BECOME EXCESSIVE WITH MORE HEATING. AT MID AFTERNOON...CONVECTIVE SYSTEM WAS MOVING SOUTHEAST...INTO THE SOUTHEAST QUADRANT OF OUR FORECAST AREA WHERE HEATING AND INSTABILITY HAS BEEN GREATER. OTHER THAN TORRENTIAL DOWNPOURS... DOWNBURST WINDS WILL CONTINUE TO BE MAIN THREAT. WARM AND HUMID AIR REMAINS OVER THE REGION THROUGH AT LEAST THE NEXT 24 HOURS. MODELS BRING A WEAKENING BOUNDARY THROUGH BY TUESDAY MORNING...BUT SURFACE DEW POINTS AND INSTABILITY REMAIN HIGH. ALTHOUGH SPECIFIC TIMING AND FEATURES ARE DIFFICULT TO PIN DOWN...WE WILL HAVE AT LEAST A CHANCE OF THUNDERSTORMS UNTIL A MORE SIGNIFICANT FRONT MOVES THROUGH THE AREA. THIS IS EXPECTED ON WEDNESDAY. NOT SURE OF CLOUD COVER FOR TUESDAY...BUT WILL PLAN ON MORE SUNSHINE THAN TODAY AS MODELS INDICATE LESS MOISTURE THROUGH COLUMN. AS A RESULT...WILL GO ALONG WITH GUIDANCE NUMBERS OF LOW TO MID 90S. HEAT INDEX VALUES WILL REACH 100 TO 105. AFTER WEDNESDAY...A SURFACE HIGH WITH DRIER...MORE STABLE...AND SLIGHTLY COOLER AIR WILL EXTEND ACROSS TN THROUGH THE WEEKEND. PRELIM... BNA UBB 076/094 072/093 068 3322 CSV BB 069/090 066/090 064 4322 .BNA...NONE. SH
In the hours before
Special weather statement, Jul 9, 11:41 AM CDT, 4 hours 40 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1141 AM CDT MON JUL 9 2001 ...SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON... A VERY UNSTABLE AIRMASS WILL COMBINE WITH SEVERAL SURFACE TROUGHS TO PRODUCE AFTERNOON STORMS. THE BEST CHANCE FOR STORMS WILL GENERALLY RESIDE EAST OF INTERSTATE 24...MAINLY IN THE NORTHERN CUMBERLAND PLATEAU. THE LEAST CHANCE WILL BE IN SOUTHWEST MIDDLE TENNESSEE...TOWARD THE MISSISSIPPI BORDER. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING LOCALLY HEAVY RAIN AND SOME FLOODING...DUE TO THE HIGH WATER CONTENT IN THE ATMOSPHERE. THE OTHER THREAT IS< STRONG DAMAGING WINDS...POSSIBLY IN EXCESS OF 60 MPH. DUE TO VERY WARM MID LEVELS... HAIL IS NOT A MAJOR CONCERN. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. JDG
Local storm report, Jul 9, 2:33 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
233 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM COOKEVILLE TN WIND DAMAGE
07/09/01 PUTNAM PUBLIC REPORTED THREE
TREES DOWN ON EAST SIDE OF
COOKEVILLE
HSLocal storm report, Jul 9, 3:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
323 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM MURFREESBORO TN WIND DAMAGE
07/09/01 RUTHERFORD PUBLIC REPORTED ONE TREE
DOWN IN MURFREESBORO
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Jul 9, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 9, 3:25 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jul 9, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 9, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 58 min |
| Jul 9, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.